Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 19, NWS Pueblo, CO

June 11, 2009Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2009, 3:30 PM MDT for Pueblo County, Colorado. It was in force for 60 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2009, 3:30 PM MDT (21:30 UTC)
Expired
Jun 11, 2009, 4:30 PM MDT
In force
60 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 32 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 3:32 PM MDTHAIL 0.75Pueblo West, CO
Jun 11, 3:40 PM MDTHAIL 13 N Pueblo Reservoir, CO
Jun 11, 3:56 PM MDTHAIL 1.253 Nne Pueblo, CO
Jun 11, 3:56 PM MDTHAIL 1.255 W Pueblo, CO
Jun 11, 4:04 PM MDTHAIL 12 E Pueblo, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:00 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 112130
SVRPUB
COC101-112230-
/O.NEW.KPUB.SV.W.0019.090611T2130Z-090611T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES PUEBLO...

* UNTIL 430 PM MDT...

* AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTHWEST OF PUEBLO RESERVOIR...OR ABOUT 10 MILES WEST OF PUEBLO...
  AND WAS MOVING TOWARD THE EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO RESERVOIR.
  PUEBLO WEST.
  PINON.
  NORTHERN PUEBLO.
  BLENDE.
  PUEBLO DEPOT.
  AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS
THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A TORNADO WITH
LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3851 10430 3812 10430 3825 10490 3841 10484
TIME...MOT...LOC 2130Z 270DEG 20KT 3830 10480

$$
6 follow-up statements
000 
WWUS55 KPUB 112140
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT THU JUN 11 2009

COC101-112230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/
PUEBLO CO-
340 PM MDT THU JUN 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL PUEBLO COUNTY...

AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR PUEBLO RESERVOIR...OR 7 MILES WEST OF PUEBLO...AND WAS
MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO WEST.
  PUEBLO.
  BLENDE.
  PUEBLO DEPOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A
DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3825 10484 3841 10479 3851 10430 3812 10430
TIME...MOT...LOC 2140Z 270DEG 20KT 3830 10473

$$
000 
WWUS55 KPUB 112148
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT THU JUN 11 2009

COC101-112230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/
PUEBLO CO-
348 PM MDT THU JUN 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL PUEBLO COUNTY...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR PUEBLO RESERVOIR...OR NEAR PUEBLO...AND WAS MOVING
TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 50 BETWEEN PUEBLO WEST AND PUEBLO.
  NORTHERN PUEBLO.
  BLENDE.
  PUEBLO DEPOT.
  AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND
PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY
FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT
CAN OFFER THE BEST PROTECTION.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A
DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3824 10479 3842 10476 3851 10430 3812 10430
TIME...MOT...LOC 2147Z 267DEG 15KT 3829 10471

$$
000 
WWUS55 KPUB 112155
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
355 PM MDT THU JUN 11 2009

COC101-112230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/
PUEBLO CO-
355 PM MDT THU JUN 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL PUEBLO COUNTY...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR WEST CENTRAL PUEBLO...AND WAS MOVING TOWARD THE EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL PUEBLO.
  BLENDE.
  PUEBLO DEPOT.
  AVONDALE.

AT 332 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW 3/4 INCH DIAMETER 
HAIL IN PUEBLO WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A
DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3825 10474 3842 10470 3851 10430 3812 10430
TIME...MOT...LOC 2155Z 272DEG 15KT 3829 10465

$$
000 
WWUS55 KPUB 112201
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT THU JUN 11 2009

COC101-112230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/
PUEBLO CO-
401 PM MDT THU JUN 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL PUEBLO COUNTY...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR CENTRAL PUEBLO...AND WAS MOVING TOWARD THE EAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL PUEBLO.
  BLENDE.
  PUEBLO DEPOT.
  AVONDALE.

AT 358 PM...A NATIONAL WEATHER SERVICE SPOTTER SAW HALF DOLLAR SIZE 
HAIL 5 MILES WEST OF PUEBLO.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A
DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3826 10471 3841 10465 3849 10430 3812 10430
TIME...MOT...LOC 2200Z 272DEG 15KT 3829 10461

$$
000 
WWUS55 KPUB 112208
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
408 PM MDT THU JUN 11 2009

COC101-112230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/
PUEBLO CO-
408 PM MDT THU JUN 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL PUEBLO COUNTY...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR EAST CENTRAL PUEBLO...AND WAS MOVING TOWARD THE EAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME EAST CENTRAL PUEBLO.
  PUEBLO DEPOT.
  AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A
DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3816 10430 3826 10462 3839 10458 3847 10430
      3827 10430
TIME...MOT...LOC 2208Z 273DEG 16KT 3830 10456

$$
000 
WWUS55 KPUB 112218
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT THU JUN 11 2009

COC101-112230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-090611T2230Z/
PUEBLO CO-
418 PM MDT THU JUN 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTH CENTRAL PUEBLO COUNTY...

AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 6 MILES NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO DEPOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A
DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3821 10430 3829 10456 3839 10455 3847 10430
TIME...MOT...LOC 2217Z 265DEG 16KT 3831 10451

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:29 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 11, 3:29 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT THU JUN 11 2009

.SHORT TERM...
(TONIGHT AND FRIDAY)

...SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING THE MAIN FORECAST
CONCERNS...

SHORTWAVE EVIDENT IN WV PICS AND MODEL PV FIELDS ALREADY MOVING
THROUGH WESTERN COLORADO.  THUNDERSTORMS HAVE ALREADY STARTED
DEVELOPING ACROSS THE MOUNTAINS WITH THE APPROACH OF THIS SYSTEM.
LIMITING FACTOR SO FAR HAS BEEN THE SURFACE HEATING ACROSS THE
PLAINS DUE TO EXTENSIVE AREA OF LOW AND MID CLOUDINESS.  QUITE A BIT
OF DISPARITY BETWEEN THE MODELS TODAY WITH THE PROGGED POSITION OF
THE OLD FRONTAL BOUNDARY. GFS LIFTS IT NORTHWARD TO NEAR THE
ARKANSAS RIVER VALLEY BY LATE AFTN. NAM KEEPS THE FRONT PINNED UP
ALONG THE NRN SLOPES OF THE RATON.  RUC13 SOLN IS MORE IN LINE WITH
THE NAM.  AS OF 18Z...LAPS 3HR PRESSURE CHANGE FIELDS ONLY SHOWING
SOME WEAK PRESSURE FALLS ACROSS SE CO AND KTAD STILL HAS A DEW POINT
OF 52...THOUGH SOME LOWER 40S DEW POINTS ARE STARTING TO APPEAR
ALONG THE CREST OF THE RATON RIDGE IN MESONET STATIONS.  GIVEN ALL
THESE OBSERVATIONS...WILL LEAN FORECAST TOWARDS RUC/NAM SOLNS.
CONVECTION SHOULD ROLL OFF THE MOUNTAINS THROUGH THE AFTN...WITH
LAPSE RATES STEEPENING ALOFT WITH INCOMING SYSTEM...COMBINED WITH
SOME SFC BASED HEATING IN CLOUD BREAKS ALONG THE EASTERN
SLOPES/ADJACENT PLAINS...COULD SEE CAPES OF UP 1000-1500J/KG.  DEEP
LAYER SHEARS RUNNING AROUND 40 KTS...SUPPORTIVE OF SUPERCELL
THUNDERSTORMS.  LCLS ARE LOW...AND WHERE LOW LVL WINDS TURN
EASTERLY...HELICITIES WILL BECOME ENHANCED TO SUPPORT AN ISOLATED
TORNADO THREAT. ALL THIS ACTIVITY CONGEALS INTO AN MCS ACROSS EAST CENTRAL
COLORADO DURING THE EVENING BEFORE EXITING EASTERN CO.  STRATUS
MAKES ANOTHER PUSH INTO SE COLORADO OVERNIGHT WITH ANOTHER CLOUDY
START TO THE DAY ON FRIDAY.

FRIDAY LOOKS A BIT LESS ACTIVE...WITH DRIER AIR MOVING INTO WESTERN
SECTIONS OF THE DISTRICT.  LITTLE TO NO SHORTWAVES EVIDENT IN PV
FIELDS TO HELP ENHANCE TSTORM DEVELOPMENT.  HOWEVER...MOIST AIRMASS
WILL STILL BE BANKED UP ALONG THE EASTERN SLOPES OF THE SE MTS.  BY
AFTN...NAM HAS DEW POINTS DECREASING INTO THE 40S INSTEAD OF THE
50S...SO THERE COULD BE LESS CAPE ACROSS PORTIONS OF THE SE PLAINS.
HOWEVER...AFTERNOON HEATING WILL LIKELY ACT ON THE WESTERN EDGE OF
THE MOISTURE GRADIENT ACROSS THE EASTERN MOUNTAINS TO FIRE OFF
SCATTERED AFTERNOON THUNDERSTORMS.  WITH EASTERLY SFC FLOW BENEATH
MODERATE WESTERLY FLOW ALOFT...DEEP LAYER SHEARS ARE STILL RUNNING
AROUND 50 KTS...SO COULD SEE A SEVERE STORM OR TWO ACROSS THE
EASTERN MOUNTAINS AND ADJACENT PLAINS. THUNDERSTORMS WILL MOVE OFF
INTO THE ADJACENT PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING
WITH BEST THREAT AREA PROBABLY ALONG/NORTH OF THE PALMER DIVIDE.

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

WILL KEEP THE DISCUSSION BRIEF DUE TO ONGOING SEVERE POTENTIAL.

LONG RANGE MODELS CONTINUE TO MAINTAIN THE PERSISTENT WEATHER
PATTERN ALOFT FOR THE STATE THROUGH THE PERIOD. THAT IS...UPPER
TROUGH REMAINS ANCHORED TO THE WEST COAST...PROVIDING SW FLOW ALOFT
FOR THE 4 CORNERS WITH INTERMITTENT PIECES OF ENERGY RIDING THE FLOW
UP INTO COLORADO. MEANHWILE...OCCASIONAL NORTHERLY SURGES OF SFC HI
PRESSURE AND COOLER MORE MOIST AIR WILL DROP DOWN THE MID-SECTION OF
THE COUNTRY...PROVIDING MOIST LLVL UPSLOPE FLOW ACROSS THE PLAINS.
THEREFORE...THERE WILL REMAIN AT LEAST AN ISOLATED CHANCE FOR
CONVECTION DAY AND NIGHT THROUGH TIL THU. THE PATTERN IS SUCH THAT
THE AREAS WITH THE HIGHEST POTENTIAL WILL CONTINUE TO BE THE
MTS...MORE SO THE CONTDVD...AND THE PALMER DVD/RAMPART RANGE AREA.

PLENTY OF SHEAR...0-6 KM BULK AT 45-55 KTS...AND CAPES OF 1200-NEAR
2000 J/KG ACROSS THE EASTERN PLAINS MEANS SATURDAY STILL LOOKS TO BE
A DAY FOR POTENTIAL SEVERE WX. ENHANCED CAPE SHIFTS FROM THE SE
CORNER AT 15Z...THE I25 CORRIDOR AT 18Z...THEN ALL OF THE PLAINS BY
21Z. ONE OF THE DECIDING FACTORS WILL BE THAT THE MODELS ARE
INDICATING HEALTHY EASTERLY FLOW EARLY MORNING. IF THIS EQUATES TO
THICK AM CLOUD COVER...THINGS MAY HAVE A LONGER TIME TO GET GOING.

AS STATED EARLY...PATTERN REMAINS SOMEWHAT STAGNANT THRU THE
PERIOD...AND AT THIS POINT FINE-TUNING REALLY NEEDS TO BE DONE ON
THE FRONT END. MOORE

&&

.AVIATION...
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS THE AREA THIS
AFTERNOON...WITH LOCALLY HEAVY RAIN...MVFR CIGS...HAIL AND GUSTY
WINDS THE PRIMARY THREATS. A FEW SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WHICH COULD AFFECT THE KCOS AND KPUB TAF SITES BETWEEN
22Z AND 02Z. THUNDERSTORM ACTIVITY WILL LIKELY CONGEAL INTO A
THUNDERSTORM COMPLEX ACROSS EAST CENTRAL AND SOUTHEAST COLORADO
LATE THIS EVENING. IFR TO MVFR STRATUS DECK SHOULD SPREAD BACK
INTO EASTERN CO AFTER 06Z...AFFECTING THE KCOS AND KPUB TAF SITES.
CIGS MAY BREAK A LITTLE SOONER ON FRIDAY. THUNDERSTORMS WILL BE
POSSIBLE AGAIN FRIDAY AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/27
Hazardous weather outlook, Jun 11, 12:05 PM MDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1205 PM MDT THU JUN 11 2009

COZ058>089-093>099-121815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1205 PM MDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER THE
SOUTHEAST PLAINS OF COLORADO. ALTHOUGH SEVERE WEATHER ACTIVITY WILL
BE POSSIBLE ACROSS ALL OF THE SOUTHEAST PLAINS THIS AFTERNOON AND
EVENING...THE BEST CHANCE OF SEVERE THUNDERSTORM ACTIVITY WILL BE
ALONG THE PALMER DIVIDE AND NORTHERN SLOPES OF THE RATON RIDGE. THE
PRIMARY THREATS OF THESE STORMS WILL BE HAIL THE SIZE OF GOLF
BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO WILL BE
POSSIBLE ACROSS ALL OF THE PLAINS...ESPECIALLY ALONG THE PALMER
DIVIDE AND NORTHERN SLOPES OF THE RATON RIDGE.

A MID LEVEL SHORTWAVE IS ALREADY INTERACTING WITH AN UNSTABLE
ATMOSPHERE WHICH IS CURRENTLY OVER THE SOUTHEAST MOUNTAINS AND
HIGH VALLEYS. THE LOW CLOUDS ACROSS THE PLAINS WILL CONTINUE TO
ERODE THROUGH THE EARLY AFTERNOON WITH INSTABILITY ON THE INCREASE.
STRONG WIND SHEAR CURRENTLY IN PLACE WILL ALLOW FOR A FEW
SUPERCELL THUNDERSTORMS TO DEVELOP. THIS ACTIVITY WILL LAST INTO
THE EVENING HOURS.

OVER THE MOUNTAINS...SCATTERED THUNDERSTORMS ARE EXPECTED. BRIEF
PERIODS OF HEAVY RAIN AND HAIL UP TO 1/2 INCH IN DIAMETER WILL BE
POSSIBLE.

ALL THUNDERSTORMS WILL BE CAPABLE OF DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. THE PRIMARY THREATS
FROM STORMS OVER THE MOUNTAINS WILL BE LIGHTNING AND WIND GUSTS TO 40
MPH. OVER THE PLAINS...STORMS COULD BE SEVERE...PRODUCING QUARTER SIZE
HAIL AND WIND GUSTS IN EXCESS OF 60 MPH.

ON SATURDAY...THUNDERSTORMS OVER THE PLAINS COULD BE ESPECIALLY STRONG.
A PASSING UPPER LEVEL DISTURBANCE...COMBINED WITH DEEP MOISTURE AND
STRONG WIND SHEAR COULD RESULT IN TORNADIC SUPERCELLS. THESE STORMS
COULD PRODUCE A TORNADO...IN ADDITION TO HAIL OVER 2 INCHES IN DIAMETER
AND DOWNBURST WIND GUSTS IN EXCESS OF 60 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER THE SOUTHEAST PLAINS AFTER 2 PM THIS AFTERNOON AND
LASTING INTO THE EVENING HOURS.

31/27

In the hours before

Special weather statement, Jun 11, 1:40 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
140 PM MDT THU JUN 11 2009

COZ084-085-112015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
140 PM MDT THU JUN 11 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...EASTERN COLORADO SPRINGS.

AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAST CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL COLORADO SPRINGS.
  FALCON.
  YODER.
  SCHRIEVER AFB.
  PEYTON.
  ELLICOTT.
  CALHAN.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 11, 2:12 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT THU JUN 11 2009

COZ084-085-112045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
212 PM MDT THU JUN 11 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...SOUTHEASTERN COLORADO SPRINGS.

AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCHRIEVER AFB...OR 15 MILES EAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  YODER.
  TRUCKTON.
  RUSH.
  CALHAN.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 11, 2:52 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT THU JUN 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             1 SW ELLICOTT           38.83N 104.40W
06/11/2009  E0.88 INCH       EL PASO            CO   PUBLIC

            PEA TO NICKEL SIZE HAIL.

0245 PM     HAIL             ELLICOTT                38.84N 104.39W
06/11/2009  E0.75 INCH       EL PASO            CO   AMATEUR RADIO

&&

STARK
Special weather statement, Jun 11, 3:26 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT THU JUN 11 2009

COZ086-112200-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
326 PM MDT THU JUN 11 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...PUEBLO.

AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUEBLO RESERVOIR...OR 10 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO WEST.
  PUEBLO.
  BLENDE.
  PINON.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:36 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jun 11, 4:29 PM MDTSevere Thunderstorm WarningPUBPueblo61 min
Jun 11, 5:08 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo67 min
Jun 11, 5:18 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo87 min
Jun 11, 5:31 PM MDTTornado WarningPUBCrowley, Otero, Pueblo59 min
Jun 11, 5:58 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa62 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.